Feeling Lost

Discussion in 'Support' started by Anthony, Oct 28, 2012.

tinnitus forum
    1. Anthony

      Anthony Member

      Tinnitus Since:
      10/15/12
      My T came out of no where about a week ago its really lound at night and has different sounds, one like old school dial up interenet and another hi then low sound. I think its from either ibuprofin,chiropractic, or paxil withdrawls. Anyway does anyone know if tinnitus from prescription drugs goes away and how long it might take. My Dr said when the drug leaves you system. I stopped taking ibuprofin as soon as i got tinnitus but i cant just stop paxil, have to slowly get off it. I need some direction on tools to help me cope with the sound so i can sleep. I live in SF ca, does anyone know a good innitus specialist. I know only of UCSF
       
    2. DezDog
      Angry

      DezDog Member Benefactor

      Tinnitus Since:
      01/2009
      Hi Anthony, I hope you find a good specialist local to you. SF and CA surely must contain someone suitable. Take care of yourself.
       
    3. Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      Anthony, it isn't much but try to obtain a noise masker of some sort. I cannot stand wearing earphones at night so I came up with another solution. My cellphone has small stereo speakers. One forum user named Jim created nice masking sounds and I keep using them. The phone is close to my pillow and it plays those sounds at low volume. It would be much more difficult for me to sleep without it. Give it a try, perhaps?

      You can find them in this thread: https://www.tinnitustalk.com/threads/masking-track.16/

      Regarding tinnitus caused by ototoxic meds, antibiotic pills is one of the possible causes of my T. I am 4 months in, my T is still there...
       
    4. Anthony

      Anthony Member

      Tinnitus Since:
      10/15/12
      Thanks for the replys. I think im making it worse by worrying about if its going to go away or if its going to get worse. I dont want to take anymore meds but i need help to sleep at this point im trying sleep aid pills. It works fast and i dont feel out of it in the morning like i did with tylenol pm. I already suffer from anxiety and this is aggravating it and in turn probably aggravating my T when i stress. I hate paxil going to get off it as soon as i can but i feel i need something to curb my anxiety at least for the time being. Anyone know what is best. I dont trust my Dr's advice Kiser is a joke. Anyways tryin to stay positive. Tinnitus sucks but got a lot to do need to get over the hump and except that it may not ever stop. One more question, anyone else on here get T from ibuprofen or paxil or chiropractic adjustments? Just wanna her some insight. Thanks
       
    5. Karl

      Karl Member Benefactor

      Location:
      Chicago
      Tinnitus Since:
      10/2011
      Anthony -
      About 10 years ago, I took paxil. It was very hard to get off that stuff. I took it four years. I no longer get depressed like I use to. My focus is tinnitus, not depression.

      When I first got tinnitus, I couldn't sleep for about 2 weeks. I went back to my psychiatrist, and she prescribed Remeron. I was extremely reluctant, because of my bad experience with paxil, getting the "heeby jeeebies". When I took that first pill, I felt like I was jumping off a cliff. Fortunately I slept well and had good dreams,. Remeron is a good drug for me. It's almost like taking nothing. My weight has gone up, though. It make me sleepy,so I take it before bed.

      My tinnitus has diminished, from being a pure tone to sort of a transistor radio sound. Not to say that it doesn't bug me. Somedays are good, some are not so good.

      You may live near U. C. Berkely, where they have a tinnitus clinic where they developed the "Soundcure Serenade" sound therapy. This is currently being heavily promoted, especially with veterans with tinnitus.
       
    6. mock turtle

      mock turtle Member

      Location:
      puget sound
      Tinnitus Since:
      07/26/1992...habituated after 2 years; 11/04/11 new outbreak
      anthony , sorry your are feeling "lost'....many of us here know the feeling well..so hard to figure out what happening...its awful...but know this , you are not alone and will get better...guaranteed, but it will take time, the body and mind adjusts

      ibuprofen has been associated with tinnitus and if you do a web search youll find anecdotal reports

      scientific findings are suggestive but inconclusive as far as ive seen
      my brother took ibuprofen for bad joint pain and developed tinnitus, of course this is not proof

      tinnitus is a documented side effect of ibuprofen when taken in large doses or for an extended period of time according to this reference
      http://en.wikipedia.org/wiki/Ibuprofen

      my personal opinion...ive got tinnitus, bad..i dont take any of the non steroidal pain killer - anti-inflamatory drugs anymore...they all have been implicated

      hang in there
      mock turtle

      another link
      http://ent.uci.edu/tinnitus.htm

      btw aspirin irritates the outer hair cells in the cochlea (stereo cillia) but after one stops taking aspirin the tinnitus usually goes away..not so much for some of the other pain killers , but it depends on dosage and time...give it time you will get better
       
    7. mike

      mike Member

      Location:
      Franklin ohio
      Tinnitus Since:
      1 1/2 months
      Do you think taking small dosage of asprin 81 m daily has a impact on Tinnitus?
       
    8. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Probably not. High does can cause tinnitus or make it worse, in any case aspirin induced tinnitus is usually reversible once you stop. Ironically, sspirin also has the opposite- protective properties for the ear too!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.